×

The product of \(n\) real homogeneous linear forms. (English) Zbl 0034.31601


Keywords:

Number theory
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Minkowski proved inGeometrie der Zahlen, (Leipzig, 1910), § 40 that one can find integersu 1, ...u n , not all zero, satisfying |x 1 |+...+|x n |n!) 1/n and (1) follows from this by the inequality of the arithmetic and geometric means.
[2] H. F. Blichfeldt,Monatshefte für Math. und Phys., 43 (1936), 410–414. · Zbl 0013.34503 · doi:10.1007/BF01707621
[3] R. A. Rankin,Proc. Kon. Ned. Akad. v. Wet., Amsterdam, 51 (1948), 846–853 (848).
[4] C. A. Rogers,Journal London Math. Soc., 24 (1949), 31–39. · Zbl 0032.01504 · doi:10.1112/jlms/s1-24.1.31
[5] H. F. Blichfeldt,Monatshefte für Math. und Phys., 48 (1939), 531–533. Blichfeldt considers the linear forms $$w_{k1} x_1 + ... + w_{kn} x_n ,{\(\backslash\)text{ }}k{\(\backslash\)text{ = 1,}}...{\(\backslash\)text{, }}n{\(\backslash\)text{ ,}}$$ of determinant {\(\Delta\)}, wherew 11,...,w 1n is a basis of a totally real algebraic field of discriminant {\(\Delta\)} andw 1k1 , ...,w kn ,k=2, ..., n are conugate bases of the conjugate fields. But Blichfeldt proves, without use of his assumption concerning the nature ofw 11, ...,w nn , that for any integerm>1 there are integersu 1, ...,u n not all zero such that $$\(\backslash\)prod _{st} = \(\backslash\)mathop \(\backslash\)prod \(\backslash\)limits_{k = 1} (w_{k1} u_1 + ... + w_{kn} u_n )\^2 \(\backslash\)leqslant \(\backslash\)Delta \^2 \(\backslash\)left[ {\(\backslash\)frac{1}{{\(\backslash\)pi n(m - 1)}}} \(\backslash\)right]\^n (m - 1)\^2 [1 \(\backslash\)cdot 2\^2 \(\backslash\)cdot 3\^3 \(\backslash\)cdot {\(\backslash\)text{ }} \(\backslash\)cdot \(\backslash\)cdot \(\backslash\)cdot {\(\backslash\)text{ }} \(\backslash\)cdot m\^{\(\backslash\)mathop m\(\backslash\)limits_ \(\backslash\)cdot } ]$$ Takingm=[n logn] and lettingn tend to infinity one obtains (7). · Zbl 0021.38805 · doi:10.1007/BF01696206
[6] H. Minkowski,Geometrie der Zahlen, (1910), § 42. · JFM 41.0948.05
[7] H. F. Blichfeldt, (1939),—-loc. cit. 43, 410–414. · Zbl 0013.34503 · doi:10.1007/BF01707621
[8] This result should be compared with the result obtained by C.L. Siegel (Annals of Math., 46 (1945), 302–312) for the case when 0<z 1 <z 2 <...<z m . The proofs are quite different.
[9] We work throughout with the principal values of our integrals; we useg 2 (x) to denote (g(x))2 andg’(x) to denote the derivative ofg(x).
[10] See Hardy, Littlewood and Pólya,Inequalities, (Cambridge 1934), § 10.12, page 276.
[11] H. F. Blichfeldt,Trans. American Math. Soc., 40 (1914), 227–256. We restate Blichfeldt’s Theorem 1 (page 228), in the form he considers in § 7 (page 230). · JFM 45.0314.01 · doi:10.1090/S0002-9947-1914-1500976-6
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.